Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 2, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jan 12, 2014, 3:58 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2014, 3:58 AM MST (10:58 UTC)
- Expired
- Jan 12, 2014, 5:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079 WWUS75 KBOI 121058 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 358 AM MST SUN JAN 12 2014 IDZ016-130000- /O.NEW.KBOI.WI.Y.0002.140112T1058Z-140113T0000Z/ WESTERN MAGIC VALLEY- 358 AM MST SUN JAN 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS THIS MORNING...DIMINISHING THIS AFTERNOON. * IMPACTS...TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
863 WWUS75 KBOI 122356 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 456 PM MST SUN JAN 12 2014 ...WINDS 25 TO 35 MPH OVERNIGHT... .WINDS WILL DIMINISH THROUGH THE EVENING. IDZ016-130100- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-140113T0000Z/ WESTERN MAGIC VALLEY- 456 PM MST SUN JAN 12 2014 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS WILL DIMINISH TO 25 TO 35 MPH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 12, 3:20 AM MST, 38 minutes earlier.
Area forecast discussion, Jan 12, 3:20 AM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
320 AM MST SUN JAN 12 2014
.SHORT TERM...TODAY THROUGH MONDAY...WINDS ARE ALREADY A LITTLE
STRONGER THAN THE GUIDANCE THIS MORNING. RADAR VAD WIND PROFILE
SHOWS WINDS OF 40+ KNOTS ABOVE GROUND LEVEL AND SOME OF THESE
WINDS ARE MIXING DOWN TO THE SURFACE. THE STRONGEST GUSTS ARE ON
THE RIDGES...ALTOUGH EVEN VALLEY GUSTS ARE APPROACHING 40 MPH IN
A FEW LOCATIONS. LATEST MOS GUIDANCE HAS BUMPED UP THE WINDS TO
ADVISORY LEVELS IN THE WESTERN MAGIC VALLEY. BECAUSE OF THIS AND
THE LATEST UPTICK IN OBSERVED WINDS...A WIND ADVISORY WILL BE
ISSUED FOR THE WESTERN MAGIC VALLEY TODAY. THE STRONGEST WINDS
WILL BE DURING THE MORNING THEN DIMINISH DURING THE AFTERNOON.
THE WINTER WEATHER ADVISORY FOR THE BOISE/WEST CENTRAL MOUNTAINS
REMAINS ON TRACK FOR TODAY. LATEST RADAR LOOPS DETECT SHOWERS
MAINLY NORTH OF THE TREASURE VALLEY WITH LIGHT SNOW SHOWERS
REPORTED AT TIMES IN MCCALL. WEBCAMS ALSO SHOW SNOW FALLING ALONG
HIGHWAY 55 FROM HORSESHOE BEND TO MCCALL. WINDS ARE GUSTING TO 30
MPH IN THE BOISE/WEST CENTRAL MTNS WHICH ARE LIKELY PRODUCING
AREAS OF BLOWING/DRIFTING SNOW. GUSTY WINDS AND SNOW SHOWERS WILL
CONTINUE TODAY...ALTHOUGH THE WINDS WILL START TO DIMINISH THIS
AFTERNOON.
TODAY WILL NOT BE AS MILD AS YESTERDAY ALTHOUGH HIGHS WILL STILL
REACH INTO THE 40S IN THE VALLEYS. TEMPS WILL BE SLIGHTLY WARMER
MOST PLACES ON MONDAY AS AN UPPER RIDGE IN THE EASTERN PACIFIC
APPROACHES THE WEST COAST. THE MOIST NORTHWEST FLOW...WITH
SHOWERS FAVORING THE HIGH TERRAIN TODAY AND TONIGHT...WILL TREND
DRIER ON MONDAY DUE TO THE APPROACHING HIGH PRESSURE RIDGE.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...DRY WEATHER
ASSOCIATED WITH AN UPPER LEVEL BLOCKING RIDGE WILL BUILD INTO THE
AREA BY MONDAY NIGHT AND LAST THROUGH SATURDAY. THIS PATTERN WILL
BRING DRY CONDITIONS AND SET UP AN INVERSION FOR PATCHY VALLEY FOG
AND STRATUS. NO PRECIPITATION IS EXPECTED THROUGH THE EXTENDED
UNTIL SATURDAY AFTERNOON WHEN THE RIDGE BEGINS TO BREAK DOWN AND
MOVE EASTWARD.
&&
.AVIATION...VFR. MOUNTAINS OBSCURED. MVFR -SN SHOWERS MAINLY OVER
MOUNTAINS. MVFR SHOWERS EXPECTED AT KBOI 19-22Z. SURFACE WINDS 15-
25KT EXCEPT MAGIC VALLEY WEHRE KTWF 25-35KT WITH GUSTS TO 40-45KT
EXPECTED. WINDS ALOFT AT 10K FEET MSL...NW 50-60KT BECOMING NW 35-
50KT BY 15Z SUN.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ011-013.
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ016.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....KA
AVIATION.....KAHazardous weather outlook, Jan 11, 10:51 PM MST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 1051 PM MST SAT JAN 11 2014 IDZ011-013-130600- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 1051 PM MST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO. .DAY ONE...TONIGHT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS WEATHER ACROSS THE WEST CENTRAL AND BOISE MOUNTAINS THROUGH SUNDAY WITH A SNOW AND BLOWING SNOW ADVISORY IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW...BLOWING SNOW...AND GUSTY WINDS CONTINUING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER USING ESTABLISHED PROCEDURES. IDZ012-014>016-028>030-033-ORZ061>064-130600- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 1051 PM MST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.